Alert archive / Oregon / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 13, NWS Pendleton, OR
NWS Pendleton, OR issued this severe thunderstorm warning at Aug 1, 2009, 7:42 PM PDT for Jefferson County, Oregon. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2009, 7:42 PM PDT (02:42 UTC)
- Expired
- Aug 1, 2009, 8:29 PM PDT
- In force
- 47 min
- Issued by
- NWS Pendleton, OR
- Area
- Storm-based polygon
County Jefferson County, OR
The radar
The Portland,OR radar (KRTX), 175 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 7:50 PM PDT | TSTM WND DMG | Culver, OR | ESTIMATED WINDS 50-60 MPH SUSTAINED, AND A TREE HAD COLLAPSED ON TOP OF A VEHICLE. |
| Aug 1, 7:50 PM PDT | HAIL 1 | Culver, OR | HAIL UP TO THE SIZE OF QUARTERS IN DIAMETER WERE REPORTED ALONG WITH MINOR FLOODING DUE TO BRIEF HEAVY RAIN. |
| Aug 1, 8:00 PM PDT | TSTM WND DMG | 6 Sse Warm Springs, OR | SUDDEN AND SUSTAINED WINDS FROM COLLAPSING SUPERCELL BROKE ALL THREE BOAT DOCKS OFF THE SHORE OF PELTON PARK RESERVOIR. EVERY TENT IN THE PARK WAS FLATTENED BY THE WIND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 2.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2755 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KPDT 020242 SVRPDT ORC031-020345- /O.NEW.KPDT.SV.W.0013.090802T0242Z-090802T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PENDLETON OR 742 PM PDT SAT AUG 1 2009 THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL JEFFERSON COUNTY IN CENTRAL OREGON... * UNTIL 845 PM PDT * AT 741 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF MADRAS...OR 20 MILES NORTH OF REDMOND...AND MOVING NORTH AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GATEWAY AND WARM SPRINGS LAT...LON 4481 12155 4480 12106 4446 12106 4445 12132 TIME...MOT...LOC 0242Z 176DEG 24KT 4455 12120 $$ MDV
2 follow-up statements
000 WWUS56 KPDT 020317 SVSPDT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PENDLETON OR 817 PM PDT SAT AUG 1 2009 ORC031-020345- /O.CON.KPDT.SV.W.0013.000000T0000Z-090802T0345Z/ JEFFERSON OR- 817 PM PDT SAT AUG 1 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM PDT FOR WESTERN JEFFERSON COUNTY... AT 814 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM THIS STORM WAS LOCATED 7 MILES WEST OF METOLIUS...OR 25 MILES NORTH OF REDMOND...MOVING NORTHWEST AT 20 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. && LAT...LON 4476 12132 4457 12111 4445 12132 4481 12155 TIME...MOT...LOC 0316Z 139DEG 15KT 4462 12132 $$ MDV
000 WWUS56 KPDT 020329 SVSPDT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PENDLETON OR 829 PM PDT SAT AUG 1 2009 ORC031-020338- /O.CAN.KPDT.SV.W.0013.000000T0000Z-090802T0345Z/ JEFFERSON OR- 829 PM PDT SAT AUG 1 2009 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN JEFFERSON COUNTY IS CANCELLED... THE STORM HAS WEAKENED IS NO LONGER SEVERE. LOCALLY HEAVY RAIN MAY CAUSE PONDING OF WATER ON ROADWAYS THROUGH 9 PM. LAT...LON 4476 12132 4457 12111 4445 12132 4481 12155 TIME...MOT...LOC 0328Z 139DEG 15KT 4466 12137 $$ MDV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:46 PM PDT, 4 hours 56 minutes earlier.
Area forecast discussion, Aug 1, 2:46 PM PDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
246 PM PDT SAT AUG 1 2009
.SHORT TERM...TONIGHT THROUGH TUESDAY...THE UPPER LOW CURRENTLY
WOBBLING AROUND 46N/130W THIS AFTERNOON WILL SLOWLY DRIFT NORTHEAST
THROUGH THIS PERIOD. AS A RESULT THE PACIFIC NORTHWEST WILL REMAIN
UNDER A WEAK UPPER RIDGE THAT WILL BE BRIEFLY SUPPRESSED AT TIMES BY
SYSTEMS MOVING THROUGH SOUTHERN BRITISH COLUMBIA. THIS WILL KEEP A
RELATIVELY DRY WEST FLOW GOING ACROSS WASHINGTON STATE THAT WILL
LIMIT THE CHANCES OF SHOWERS OR THUNDERSTORMS AT LEAST THROUGH
MONDAY NIGHT. MEANWHILE MOISTURE WRAPPING AROUND THE ABOVE MENTIONED
UPPER LOW WILL MOVE ACROSS PORTIONS OF EASTERN OREGON...ESPECIALLY
THE SOUTHERN AND CENTRAL SECTIONS. THUS MAINLY DIURNALLY DRIVEN
SHOWERS AND THUNDERSTORMS CAN BE EXPECTED EACH AFTERNOON AND
EVENING. THERE MAY BE ENOUGH SHEAR OVER DESCHUTES COUNTY SUNDAY
AFTERNOON AND EVENING TO CAUSE A STORM OR TWO TO REACH SEVERE LEVELS
(WIND AND HAIL). WEAK WAVES MAY KEEP A FEW SHOWERS (POSSIBLY JUST
VIRGA) GOING DURING THE OVERNIGHT TIME FRAME SUNDAY AND MONDAY
NIGHTS. ON TUESDAY THIS MOISTURE MAY REACH INTO THE WASHINGTON
CASCADES WHERE IT COULD INTERACT WITH INSTABILITY CREATED BY A
DISTURBANCE MOVING THROUGH BRITISH COLUMBIA. ALSO WITH THE SLOWING
OF THE ARRIVAL OF THE UPPER LOW...AFTERNOON TEMPERATURES WILL REMAIN
VERY WARM ACROSS THE INTERIOR NORTHWEST. THERE MAY BE SOME GRADUAL
COOLING AS THE MARINE AIR WEST OF THE CASCADES SHOULD CONTINUE TO
SLOWLY DEEPEN...ALLOWING FOR SOME SEEPAGE THROUGH THE CASCADE GAPS.
90
.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY. THE UPPER LEVEL LOW
CURRENTLY OFF THE CALIFORNIA COAST WILL BE SLOWLY APPROACHING THE
SOUTH OREGON COAST ON WEDNESDAY. WITH THE UPPER RIDGE STILL OVER THE
FORECAST AREA IT WILL REMAIN WARM WITH SCATTERED THUNDERSTORMS
DEVELOPING IN THE AFTERNOON. THE CURRENT GFS MODEL HAS THE LOW ALONG
THE OREGON COAST ON THURSDAY THEN MOVES IT INLAND ACROSS THE REGION
ON FRIDAY. BASED ON THIS HAVE COOLED TEMPERATURES A LITTLE ON
THURSDAY THEN MORE ON FRIDAY. AS THE LOW MOVES CLOSER ON WEDNESDAY
AND THURSDAY...THEN THROUGH THE REGION ON FRIDAY EXPECT TO SEE
INCREASED THUNDERSTORM COVERAGE. ASSUMING THE LOW MOVES OFF TO THE
EAST ON SATURDAY WE SHOULD SEE DECREASED THUNDERSTORM ACTIVITY WITH
PARTLY CLOUDY SKIES AND NEAR NORMAL TEMPERATURES. 94
&&
.AVIATION...00Z TAFS...VFR CONDITIONS EXPECTED FOR THE NEXT 24
HOURS. CUMULUS IS DEVELOPING OVER THE CENTRAL AND NORTHEAST OREGON
MOUNTAINS THIS AFTERNOON...AND WILL CONTINUE THROUGH THE EVENING
WITH SCT-BKN 040-080. SCATTERED SHOWERS AND THUNDERSTORMS ARE
POSSIBLE OVER THIS AREA...LIKELY IMPACTING TAF SITE RDM AND POSSIBLY
DLS. THE ACTIVITY SHOULD REMAIN SOUTH OF PDT AND ALW. SURFACE WINDS
WILL BE 5-15 KT. SHOWERS AND THUNDERSTORMS WILL DIMINISH LATE THIS
EVENING. LITTLE CHANGE TO THE PATTERN FOR SUNDAY WITH SIMILAR
CONDITIONS EXPECTED. SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN
DURING THE AFTERNOON...MAINLY IMPACTING RDM. 94
&&
.FIRE WEATHER...CURRENT PACKAGE OF RED FLAG WARNINGS AND FIRE
WEATHER WATCHES WILL BE CONTINUED OVERNIGHT. DECIDING ON WHETHER AND
WHEN TO UPGRADE WATCHES WILL OCCUR ON SUNDAY. SCATTERED
THUNDERSTORMS EXPECTED OVER CENTRAL OREGON THROUGH THIS EVENING WITH
ISOLATED STORMS ACROSS NORTHEAST OREGON MAINLY SOUTH OF LAGRANDE.
MOST THUNDERSTORM ACTIVITY ON SUNDAY WILL BE SOUTH OF A LINE FROM
MADRAS TO LAGRANDE. ONCE AGAIN SCATTERED STORMS ARE EXPECTED ACROSS
PORTIONS OF CENTRAL OREGON. FOR NORTHEAST OREGON IT IS LOOKING LIKE
THE CHANCE OF ABUNDANT LIGHTNING MIGHT BE PUSHED BACK A COUPLE OF
MORE DAYS. MODELS HAVE HAD A HARD TIME PREDICTING WHAT PATH THE LOW
PRESSURE SYSTEM WILL TAKE. SOLOMON
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 67 101 67 100 / 10 10 10 10
ALW 71 102 72 100 / 10 10 10 10
PSC 64 103 66 102 / 10 10 10 10
YKM 64 100 64 100 / 10 10 10 10
HRI 66 104 67 103 / 10 10 10 10
ELN 65 100 65 99 / 10 10 10 10
RDM 60 96 54 96 / 20 30 30 30
LGD 58 98 58 98 / 20 20 20 20
GCD 63 99 60 98 / 20 20 20 20
DLS 71 99 67 98 / 20 10 10 20
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH TUESDAY
EVENING FOR ORZ609-630-632>635-638.
HEAT ADVISORY UNTIL 9 PM PDT SUNDAY FOR ORZ041-042-044-501.
RED FLAG WARNING UNTIL 11 PM PDT TUESDAY FOR ORZ610-611.
WA...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH TUESDAY
EVENING FOR WAZ609-633.
HEAT ADVISORY UNTIL 9 PM PDT SUNDAY FOR WAZ024-026>029.
&&
THREAT INDEX
SUNDAY : YELLOW
MONDAY : YELLOW
TUESDAY : GREEN
GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
90/94/94/91Hazardous weather outlook, Aug 1, 5:43 PM PDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
543 PM PDT SAT AUG 1 2009
ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-021415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
543 PM PDT SAT AUG 1 2009
UPDATED FOR RED FLAG WARNING
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TONIGHT
EXCESSIVE HEAT
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
OF THE BLUE MOUNTAINS OF WASHINGTON, EASTERN COLUMBIA RIVER
GORGE OF OREGON, NORTH CENTRAL OREGON, LOWER COLUMBIA BASIN OF
OREGON, FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON
RED FLAG WARNING
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
OF THE SOUTHERN CASCADES OF WASHINGTON, KITTITAS VALLEY,
YAKIMA VALLEY, NORTH CENTRAL OREGON, CENTRAL OREGON, NORTHERN
WHEELER AND SOUTHERN GILLIAM COUNTIES, JOHN DAY BASIN,
OCHOCO-JOHN DAY HIGHLANDS
CONTACT YOUR LOCAL FOREST OR LAND MANAGEMENT AGENCY FOR
CURRENT FIRE DANGER CONDITIONS IN YOUR AREA.
THUNDERSTORMS
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON, GRANDE
RONDE VALLEY, WALLOWA COUNTY, NORTHERN BLUE MOUNTAINS OF
OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON, NORTHERN WHEELER
AND SOUTHERN GILLIAM COUNTIES, JOHN DAY BASIN, OCHOCO-JOHN DAY
HIGHLANDS
SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING MAINLY IN
CENTRAL OREGON. HOT TEMPERATURES THIS EVENING WILL GRADUALLY COOL
OFF OVERNIGHT. RED FLAG WARNINGS HAVE BEEN ISSUED BY THE NATIONAL
WEATHER SERVICE IN PENDLETION (PDXRFWPDT) AND SPOKANE (SEARFWOTX).
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
EXCESSIVE HEAT SUNDAY
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
OF THE BLUE MOUNTAINS OF WASHINGTON, EASTERN COLUMBIA RIVER
GORGE OF OREGON, NORTH CENTRAL OREGON, LOWER COLUMBIA BASIN OF
OREGON, FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON
SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY
CENTRAL OREGON
THUNDERSTORMS SUNDAY
GRANDE RONDE VALLEY, WALLOWA COUNTY, NORTHERN BLUE MOUNTAINS
OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON, NORTHERN WHEELER
AND SOUTHERN GILLIAM COUNTIES, JOHN DAY BASIN, OCHOCO-JOHN DAY
HIGHLANDS
THUNDERSTORMS MONDAY
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON, EASTERN
COLUMBIA RIVER GORGE OF WASHINGTON, FOOTHILLS OF THE BLUE
MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS, EASTERN
COLUMBIA RIVER GORGE OF OREGON, NORTH CENTRAL OREGON, CENTRAL
OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY, FOOTHILLS OF THE
BLUE MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS OF OREGON,
SOUTHERN BLUE MOUNTAINS OF OREGON, NORTHERN WHEELER AND
SOUTHERN GILLIAM COUNTIES, JOHN DAY BASIN, OCHOCO-JOHN DAY
HIGHLANDS
THUNDERSTORMS TUESDAY
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON, EASTERN
COLUMBIA RIVER GORGE OF WASHINGTON, FOOTHILLS OF THE BLUE
MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS, EASTERN
COLUMBIA RIVER GORGE OF OREGON, NORTH CENTRAL OREGON, CENTRAL
OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY, FOOTHILLS OF THE
BLUE MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS OF OREGON,
SOUTHERN BLUE MOUNTAINS OF OREGON, NORTHERN WHEELER AND
SOUTHERN GILLIAM COUNTIES, JOHN DAY BASIN, OCHOCO-JOHN DAY
HIGHLANDS
THUNDERSTORMS WEDNESDAY
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
OF THE SOUTHERN CASCADES OF WASHINGTON, EASTERN COLUMBIA RIVER
GORGE OF WASHINGTON, KITTITAS VALLEY, YAKIMA VALLEY, LOWER
COLUMBIA BASIN OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF
OREGON, NORTH CENTRAL OREGON, CENTRAL OREGON, LOWER COLUMBIA
BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON, NORTHERN BLUE
MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES, JOHN DAY
BASIN, OCHOCO-JOHN DAY HIGHLANDS
THUNDERSTORMS THURSDAY
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
OF THE SOUTHERN CASCADES OF WASHINGTON, EASTERN COLUMBIA RIVER
GORGE OF WASHINGTON, KITTITAS VALLEY, YAKIMA VALLEY, LOWER
COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS
OF WASHINGTON, NORTHWEST BLUE MOUNTAINS, EASTERN COLUMBIA
RIVER GORGE OF OREGON, NORTH CENTRAL OREGON, CENTRAL OREGON,
LOWER COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA
COUNTY, FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON, NORTHERN
BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES, JOHN DAY
BASIN, OCHOCO-JOHN DAY HIGHLANDS
THUNDERSTORMS FRIDAY
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
OF THE SOUTHERN CASCADES OF WASHINGTON, EASTERN COLUMBIA RIVER
GORGE OF WASHINGTON, KITTITAS VALLEY, YAKIMA VALLEY, LOWER
COLUMBIA BASIN OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF
OREGON, NORTH CENTRAL OREGON, CENTRAL OREGON, LOWER COLUMBIA
BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON, NORTHERN BLUE
MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES, JOHN DAY
BASIN, OCHOCO-JOHN DAY HIGHLANDS
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL ONLY SLOWLY MAKE ITS WAY
TOWARD THE COAST OVER THE NEXT FEW DAYS BRINGING A CHANCE FOR
THUNDERSTORMS INTO MID WEEK. THIS WILL RESULT IN THE POTENTIAL FOR
LIGHTNING CAUSED FIRES AND A CONTINUATION OF THE HEAT. THERE IS A
SLIGHT RISK OF SEVERE STORMS IN DESCHUTES COUNTY OREGON SUNDAY
AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.In the hours before
Special weather statement, Aug 1, 4:33 PM PDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PENDLETON OR 433 PM PDT SAT AUG 1 2009 ORZ043-020030- CENTRAL OREGON OR- 433 PM PDT SAT AUG 1 2009 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DESCHUTES COUNTY UNTIL 530 PM PDT... AT 431 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF WILLAMETTE PASS...OR 42 MILES SOUTHWEST OF BEND...MOVING NORTHWEST AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING...AND WIND GUSTS TO 50 MPH. LAT...LON 4383 12197 4362 12172 4361 12198 TIME...MOT...LOC 2331Z 115DEG 6KT 4362 12188 MDV
Special weather statement, Aug 1, 7:01 PM PDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
701 PM PDT SAT AUG 1 2009
ORZ043-020230-
CENTRAL OREGON OR-
701 PM PDT SAT AUG 1 2009
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME WESTERN CROOK AND
NORTHERN DESCHUTES COUNTIES UNTIL 730 PM PDT...
AT 700 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR REDMOND...MOVING NORTHEAST AT 10 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING.
LAT...LON 4423 12144 4438 12125 4437 12106 4427 12110
4414 12108
TIME...MOT...LOC 0200Z 210DEG 11KT 4421 12121
MDVSpecial weather statement, Aug 1, 7:27 PM PDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
727 PM PDT SAT AUG 1 2009
ORZ042-020300-
NORTH CENTRAL OREGON OR-
727 PM PDT SAT AUG 1 2009
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEFFERSON COUNTY UNTIL
800 PM PDT...
AT 726 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF TERREBONNE...OR 15 MILES NORTH
OF REDMOND...MOVING NORTH AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LAT...LON 4481 12142 4481 12116 4481 12093 4448 12109
4448 12130
TIME...MOT...LOC 0227Z 176DEG 24KT 4449 12119
MDVThe office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:01 PM PDT | Special Weather Statement | PDT | Deschutes | 29 min |
| Aug 1, 7:27 PM PDT | Special Weather Statement | PDT | Jefferson | 33 min |
| Aug 1, 8:13 PM PDT | Special Weather Statement | PDT | Wheeler | 47 min |
| Aug 1, 10:32 PM PDT | Special Weather Statement | PDT | Wasco | 58 min |
Nearby
Severe Thunderstorm Warnings in Oregon, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.